IJMEMES logo

International Journal of Mathematical, Engineering and Management Sciences

ISSN: 2455-7749


Optimal Control for Transmission of Water Pollutants

Optimal Control for Transmission of Water Pollutants

Nita H. Shah
Department of Mathematics, Gujarat University, Ahmedabad-380009, Gujarat, India.

Shreya N. Patel
Department of Mathematics, Gujarat University, Ahmedabad-380009, Gujarat, India.

Moksha H. Satia
Department of Mathematics, Gujarat University, Ahmedabad-380009, Gujarat, India.

Foram A. Thakkar
Department of Mathematics, Gujarat University, Ahmedabad-380009, Gujarat, India.

DOI https://dx.doi.org/10.33889/IJMEMS.2018.3.4-027

Received on February 22, 2018
  ;
Accepted on April 07, 2018

Abstract

Pollutants are formed when oil, gas, chemical plants, etc. discharge their harmful waste materials into stream or other water bodies. In this paper, a mathematical model for water pollutants which are soluble and insoluble has been formulated as a system of non-linear ordinary differential equations. Control is applied on insoluble water pollutants to process them into soluble water pollutants. Numerical simulation has been carried out which suggest that soluble water pollutants are increasing as compared to insoluble water pollutants.

Keywords- Water pollutants, Mathematical model, Basic reproduction number, Stability, Control.

Citation

Shah, N. H. Patel, S. N. Satia, M. H. & Thakkar, F. A (2018). Optimal Control for Transmission of Water Pollutants. International Journal of Mathematical, Engineering and Management Sciences, 3(4), 381-391. https://dx.doi.org/10.33889/IJMEMS.2018.3.4-027.

Conflict of Interest

Acknowledgements

The authors will like to thank reviewers for their constructive comments. The authors thank DST-FIST file # MSI-097 for technical support to the department.

References

Anderson, R. M. (1991). Discussion: the Kermack-McKendrick epidemic threshold theorem. Bulletin of Mathematical Biology, 53(1-2), 3-32.

Brauer, F. (2008). Compartmental models in epidemiology. In Mathematical Epidemiology (pp. 19-79). Springer, Berlin, Heidelberg.

Diekmann, O., Heesterbeek, J. A. P., & Roberts, M. G. (2009). The construction of next-generation matrices for compartmental epidemic models. Journal of the Royal Society Interface, 7(47), 873-885.

Ferguson, N. M., Cummings, D. A., Fraser, C., Cajka, J. C., Cooley, P. C., & Burke, D. S. (2006). Strategies for mitigating an influenza pandemic. Nature, 442(7101), 448-452.

Fleming, W. H., & Rishel, R. W. (2012). Deterministic and stochastic optimal control (Vol. 1). Springer Science & Business Media.

Hethcote, H. W. (1994). A thousand and one epidemic models. In Frontiers in mathematical biology (pp. 504-515). Springer, Berlin, Heidelberg.

Pontyiagin, L. S., Boltyanskii, V. G., Gamkrelidze, R. V., & Mishchenko, E. F. (1986). The mathematical theory of optimal process. Gordon and Breach Science Publishers, NY, USA, 4-5.

Shah, N. H., Satia, M. H., & Yeolekar, B. M. (2017). Optimum control for spread of pollutants through forest resources. Applied Mathematics, 8, 607-620.

Shah, N. H., Thakkar, F. A., & Yeolekar, B. M. (2016). Dynamics of parking habits with punishment: An application of SEIR model. Journal of Basic and Applied Research International, 19(3), 168-174.